Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Oct 20, 2018, 8:24 AM CDT for Hunt County, Texas. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2018, 8:24 AM CDT (13:24 UTC)
- Expired
- Oct 21, 2018, 3:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
173 WGUS44 KFWD 201324 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 824 AM CDT Sat Oct 20 2018 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-210123- /O.NEW.KFWD.FL.W.0113.181020T1324Z-181021T0800Z/ /GNVT2.1.ER.181020T0915Z.181020T1200Z.181020T2000Z.NO/ 824 AM CDT Sat Oct 20 2018 The National Weather Service in Fort Worth has issued a * Flood Warning for The Cowleech Fork Sabine River At Greenville. * until late tonight...Or until the warning is cancelled. * At 0745 AM Saturday the stage was 14.73 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will continue to recede and fall below flood stage by Saturday afternoon. * At 15 feet, caution should be exercised near the river because of minor out of bank flow. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$
1 follow-up statement
588 WGUS84 KFWD 201852 FLSFWD Flood Statement National Weather Service Fort Worth TX 152 PM CDT Sat Oct 20 2018 ...The Flood Warning is cancelled for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-201922- /O.CAN.KFWD.FL.W.0113.000000T0000Z-181021T0800Z/ /GNVT2.1.ER.181020T0915Z.181020T1200Z.181020T1553Z.NO/ 152 PM CDT Sat Oct 20 2018 The Flood Warning is cancelled for The Cowleech Fork Sabine River At Greenville. * At 1245 PM Saturday the stage was 13.16 feet. * Flood stage is 14 feet. * Fell below flood stage at 11 AM Saturday. * Forecast...The river will continue to fall to near 7 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 20, 6:58 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 20, 6:58 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 658 AM CDT Sat Oct 20 2018 .AVIATION UPDATE... An upper ridge will build in from the west today as the shortwave trough responsible for yesterday's precipitation moves off to the east. This will keep shower and thunderstorm activity well east and south of all TAF locations. Meanwhile, shallow moisture and an inversion in place is resulting in a mix of IFR, LIFR and MVFR ceilings. Dense fog was a concern a few hours ago and still is at some of the more rural non-TAF sites. Fortunately, there seems to be just enough winds reaching the surface to preclude fog development in both the DFW Metroplex and at KACT. North winds will increase after sunrise due to boundary layer mixing, with speeds approaching 15 KT by midday. This will usher a drier airmass in from the Plains, allowing cigs to mix out. The result will be VFR conditions from late this morning through the end of the forecast period. 30 && .SHORT TERM... /Issued 305 AM CDT Sat Oct 20 2018/ /Today and Tonight/ Parts of North and Central Texas will have to contend with some fog this morning. Otherwise, the main headline, after a week of high rain chances, will be the dry conditions for much of the area. Temperatures in the 60s and 70s combined with a brisk north wind will make it feel a bit more like fall across much of the region (as opposed to winter). The last vestiges of light rain activity continues to exit the region this morning as dry air aloft invades from the north per RAP mesoanalysis and upstream WSR-88D VWPs. Despite the dry air aloft, saturated soils combined with clearing skies have supported the development of some radiation fog, especially north of I-20. Brisk winds aloft (helps to keep the PBL overturned) in conjunction with some lingering mid/upper level clouds should be just enough to mitigate widespread dense fog formation across North and Central Texas. A few locales may still occasionally dip down below 1/4 mile, but this should be a very isolated occurrence and so I'll forgo the issuance of a Dense Fog Advisory at this time. If widespread 1/4 mile visibility develops, an advisory may be necessary. A few lingering rain showers will be possible through noon today, mainly across the Brazos Valley. It's possible, however, that the airmass is becoming pretty subsident so additional rain even prior to 18 UTC may be unlikely. With the drier air in place, the diurnal temperature range will be a bit larger and highs should top out in the upper 60s to low 70s. 925mb winds will remain elevated and with the clear and dry conditions, some of this momentum should be transfered down to the surface. This should equate to sustained north winds of around 10 to 15 MPH with perhaps some gusts up to 25 MPH. Tonight should be quite tranquil and a little chilly for some. Surface winds should relax as sky conditions continue to improve. Similar to Saturday morning, winds aloft may hinder the development of widespread dense fog development and in fact, the 06 UTC HRRR advertises just about unrestricted visibilities across most of North and Central Texas. We'll need to keep monitor of this as soils remain wet and may be the overriding factor with respect to fog development. Overnight low temperatures will likely fall into the 40s and 50s areawide. Depending on the magnitude of dry air advection, a few spots dipping into the upper 30s isn't out of the realm of possibility. Bain && .LONG TERM... /Issued 305 AM CDT Sat Oct 20 2018/ /Sunday through Next Weekend/ An upper level ridge will work its way east across the Southern Plains on Sunday while a trough batters the East Coast and an upper low deepens over California. At the surface, North and Central Texas will reside on the southwest edge of a dominant ridge centered over the Mid-Mississippi Valley. The resulting northeast winds will keep a seasonably cool continental airmass in place over the area with Sunday afternoon highs in the mid and upper 60s followed by lows in the 40s. Increasing clouds associated with a weak upper level disturbance will provide even cooler conditions on Monday with high temperatures topping out in the lower and middle 60s. Scattered showers will accompany the disturbance but will be confined to the southern third of the forecast area where just enough moisture will be present to produce precipitation. The West Coast Low will open up and advance slowly eastward across the Desert Southwest during the first half of the workweek. Moisture return will be modest at best ahead of the system, mainly because the low is progged to dampen fairly rapidly on Wednesday as it moves into the Southern Plains. With moisture, lift and instability being so limited, we have sided with the drier half of guidance regarding precipitation, and Wednesday POPs have therefore been lowered. There will still be enough cloud cover and precipitation to keep temperatures on the cool side, with highs in the upper 50s and lower 60s expected. Models continue to generate a plume of mid and upper level moisture streaming in from the Pacific Friday through next weekend. However, guidance is now agreeing that this moisture will be shunted southward by the position of a weak positively tilted trough extending from the Great Lakes to South Texas. The subsequent placement of the jet stream would carry this moisture east-northeast across Mexico then along the Gulf Coast, which is where the storm track and best rain chances will occur. This means that after the shot of precipitation around mid week, we will likely return to dry and pleasant weather (barring any unforeseen pattern changes) for next weekend into early the following week. 30 && .AVIATION... /Issued 1138 PM CDT Fri Oct 19 2018/ /06Z TAFs/ Challenges and concerns: Primary concerns will be cigs through early afternoon Saturday, vsbys at especially DFW airports through 15z, and timing cold FROPA after later Saturday morning. Currently, subsidence is slowly progressing east across the airports with -RA/-SHRA remaining to the east of Waco Regional. Due to lift remaining nearby, cigs continue to vary between low MVFR BLO FL020 and IFR across DFW airports, with IFR(almost LIFR) at Waco, but drier air is just off the doorstep. It is very difficult to ascertain whether to prevail IFR or low MVFR across the DFW Metro. For now, I will prevail low MVFR before 12z with TEMPO IFR, before prevailing IFR 12z-15z just in advance of the cold FROPA. As north winds increase behind the cold FROPA later Saturday morning, cigs will rise through the MVFR category, then become becoming VFR and scatter out later Saturday afternoon as north winds increase to near 15 knots and deeper dry air entrains into the area. Waco will likely prevail at IFR, but may see TEMPO MVFR cigs in the 10z-14z just ahead of the cold FROPA with subsidence increasing. Similar to DFW area airports, look for Waco to go quickly into VFR once cold FROPA has occurred before midday and deeper dry air entraining into the area. Top-down drying will likely result in areas of BR/FG mainly NW of DFW airports where temperatures will cool more toward saturation. Patchy BR in the MVFR category will be forecast at DFW/DAL/GKY with possible IFR at AFW/FTW through mid morning Saturday. Waco will see less subsidence and more of a cirrus canopy, thus vsbys will only be advertised into the MVFR category until cold FROPA occurs later in the morning. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 47 64 48 63 / 5 0 0 0 5 Waco 70 50 67 48 61 / 5 0 0 5 10 Paris 71 42 61 43 61 / 5 0 0 5 5 Denton 69 42 64 46 63 / 5 0 0 0 5 McKinney 69 43 63 45 62 / 5 0 0 0 5 Dallas 70 48 65 49 64 / 5 0 0 0 5 Terrell 71 47 64 46 61 / 5 0 0 5 5 Corsicana 71 50 65 48 62 / 5 0 0 5 5 Temple 69 53 67 49 60 / 10 0 0 0 30 Mineral Wells 70 43 65 47 65 / 5 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/24
Hazardous weather outlook, Oct 20, 3:12 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 312 AM CDT Sat Oct 20 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 312 AM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Fog will be possible near and northwest of a Temple to Corsicana to Canton line. Some fog may result in visibility near or below 1 mile in spots. Residual creek, small stream and river flooding is expected to remain a threat today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated storm chances return on Tuesday and continue through Wednesday. There will be a renewed threat for additional flooding...especially on creeks, small streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Bain
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:31 PM CDT | River Flood Warning | FWD | Collin | 36 hr |
| Oct 20, 9:16 AM CDT | River Flood Warning | FWD | Collin | 16 hr |
| Oct 20, 9:16 AM CDT | River Flood Warning | FWD | Navarro | 35 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.